• mom on summer break mom on summer break
    July 08, 2009
    My bowel movement is 'fluffy' and low density, and a light yellow-tan color. Why?
    mom on summer break mom on summer break
    July 08, 2009

    This is the third day of this consistency/color of feces.  

     

    Unusual items to eat include a chewable acidophilus (I took five throughout the day two days ago) but I normally take 2-10 acidophilus in pill form daily.

     

    I had corn on the cob last night for dinner, one piece.  I also ate it three nights ago, two pieces.  If it is the corn that is causing this, it will be a first.  I am 53, and have been eating corn on the cob every year I can remember.  This was the first corn of this season.

     

    My intestines feel slightly cramped, but only very mildly.  When the urge comes, it does come pretty quickly, but it is not diarrhea of the usual consistency.

     

    I have been having some abdominal twinges (stab of pain, not extreme, somewhere between discomfort and sharp) for about six weeks.   Quite infrequent, about twice a week.  I have acid reflux problems, I thought it was probably just flatulence problems.  It is mostly on the right side.

    READ MORE

FROM OUR EXPERTS

  • Elizabeth Roberts
    Health Guide
    July 08, 2009
    Elizabeth Roberts
    Health Guide
    July 08, 2009

    Hi Mom,

     

    You don't mention if you've been diagnosed with IBD - either Ulcerative Colitis or Crohn's. If you have and your symptoms are changing then you should really consult with your GI to make sure you aren't on the verge of an IBD flare-up.

     

    However, from what you've described it doesn't sound like IBD, it sounds more IBS-related or simply diet or stress related. Fluffy and light colored stool can be caused by many things but an increase in fat is common - are you loading your corn with butter or margarine? Even though you say you've eaten corn regularly in the past without problems our bodies change, especially as we age, and what was okay last year or last month may be causing you problems now. I ate corn on the cob all the time in summer until I hit 30-some years old. Now, just looking at corn on the cob gives me diarrhea, stomach cramps, etc. I don't go near it. So, that is a very likely culprit. Only way to know is to stop eating it for a couple of weeks and see how things go.

     

    Or, it could be these chewable acidophilus pills. Personally, I've never heard of a good quality probiotic that is chewable. So, I'll question it's quality. The best probiotic to take is one that has a mixture of lactobacillus, bifidum bacteria, and acidophillus, is refrigerated, and has at least 5 billion active cultures. If what you're taking don't meet these criteria then you are generally wasting your money.

     

    If your symptoms continue or become worse you should make an appointment to see your doctor and get checked out.

     

    Best of luck to you,

    Elizabeth

    • Jacqueline
      April 01, 2010
      Jacqueline
      April 01, 2010

      I have been having a similar episode but no corn and no probiotics.  Very churny/bubbly tummy, bloated.  Will charcoal or antacids help? 

       

      READ MORE
    • jen9711
      June 11, 2012
      jen9711
      June 11, 2012

      I have a question about the probiotics. I have IBS and I am lactose intolerant. I have taken lactobacillus pills before, and  they have always bothered my stomach. I am having problems with frequent yeast infections, and my doctor wants me to take a probiotic that has lactobacillus in it. The one she suggested is not refrigerated. For someone like me who needs to take it, but have not had success in the past, what can I do? Any suggestions?

       

      J. H.

      READ MORE

FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.